Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 161, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 6, 2001, 9:08 PM CDT for Canadian County, Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 6, 2001, 9:08 PM CDT (02:08 UTC)
- Expired
- May 6, 2001, 10:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Canadian County, OK
The radar
The Norman radar (KTLX), 76 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 485 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1742 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 070208 SVROKC OKC017-070300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 908 PM CDT SUN MAY 6 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CANADIAN COUNTY IN CENTRAL OKLAHOMA * UNTIL 1000 PM CDT * AT 908 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER CALUMET...MOVING EAST-SOUTHEAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE CALUMET...CONCHO...EL RENO... PIEDMONT AND YUKON * THE SEVERE THUNDERSTORM WILL BE NEAR... CONCHO AROUND 920 PM CDT EL RENO AROUND 930 PM CDT YUKON AROUND 945 PM CDT HAIL UP TO THE SIZE OF GOLFBALLS IS LIKELY WITH THIS SEVERE THUNDERSTORM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING. MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF A TORNADO IS SIGHTED. LAT...LON 3572 9820 3555 9829 3537 9780 3572 9773 WR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:00 PM CDT, 6 hours 8 minutes earlier.
Area forecast discussion, May 6, 3:00 PM CDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 300 PM CDT SUN MAY 6 2001 THE CONVERGENCE BOUNDARY RUNNING NORTH-SOUTH THROUGH THE MIDDLE OF OK WILL CONTINUE TO BE THE FOCUS OF SEVERE STORMS INTO THE EARLY EVENING AS IT DRIFTS SLOWLY EAST. THE DRYLINE ACROSS WESTERN OK WILL CATCH UP AND SO WILL THE COLD FRONT AFTER MIDNIGHT. THE UPPER TROUGH WILL SLOWLY MOVE ACROSS THE STATE TONIGHT AND MONDAY MORNING AS THE SURFACE FRONT CLEARS THE SOUTHEAST PART OF THE CWA MONDAY. HOWEVER, A WEAK UPPER TROUGH IN NORTHWEST FLOW AND THE PROXIMITY OF THE SURFACE FRONT TO THIS AREA JUSTIFIES KEEPING IN A CHANCE FOR SHOWERS AND STORMS INTO MONDAY. SURFACE MOISTURE SHOULD BE SWEPT OUT OF MOST OF OK TONIGHT AND MONDAY. ABOVE THE SURFACE LAYER, THE MODELS HAVE BEEN FORECASTING THE MOISTURE TO REMAIN JUST TO THE SOUTH AND WEST OF OK. WITH UPSLOPE FLOW AROUND THE OK SURFACE HIGH ON MONDAY, SOME SHOWERS MAY DEVELOP JUST WEST OF OUR AREA. FOR NOW, POPS HAVE BEEN LEFT OUT OF THESE AREAS. WEDNESDAY REMAINS A PROBLEM FORECAST AS THE FRONT WILL REMAIN NOT FAR SOUTH OF THE RED RIVER. POPS RETURN TO THE FORECAST FOR THURSDAY AND FRIDAY AS THE FRONT SHOULD MOVE NORTH ACROSS THE STATE BEFORE RETURNING AS A COLD FRONT WITH ITS ASSOCIATED NORTHWEST-FLOW WAVE LATE THURSDAY OR FRIDAY. WITH LOW CONFIDENCE IN DAY 6 AND 7 THIS RUN, THE WEEKEND IS FORECAST DRY. FCSTID = 9 OKC 55 74 51 76 / 60 0 0 0 HBR 52 72 48 75 / 0 0 0 0 SPS 57 75 56 75 / 0 0 0 0 GAG 45 72 45 74 / 0 0 0 0 PNC 53 74 48 75 / 40 0 0 0 .OUN... OK...NONE. TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:03 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 32 min |
| May 6, 7:08 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 37 min |
| May 6, 7:15 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc, Seminole | 45 min |
| May 6, 7:26 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Marshall | 49 min |
| May 6, 7:45 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 45 min |
| May 6, 7:48 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer | 42 min |
| May 6, 7:54 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes | 51 min |
| May 6, 8:27 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 33 min |
| May 6, 8:30 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 30 min |
| May 6, 8:32 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian | 38 min |
| May 6, 8:58 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 32 min |
| May 6, 9:58 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 47 min |
| May 6, 10:46 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 29 min |
| May 7, 11:53 AM CDT | Flash Flood Warning | OUN | Grady | 2 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.